# SDR AALA202411202049

- Difficulty date: November 2, 2024
- Submitted: November 20, 2024
- Operation: Air carrier
- Aircraft: N913US
- Make and model: Airbus A321-231
- Aircraft serial: 6255
- Aircraft time: 32,686 hours, 13,388 cycles
- System (JASC): 4990 · APU Oil System
- Part: Module
- Part number: 41310204
- Part serial: 3700
- Condition: Leaking
- Location: Apu
- Part time: 6,092 hours, 2,803 cycles
- Component: Apu, Honeywell, 1319A
- Component part number: 38007081
- Stage of operation: DE
- How discovered: O
- Nature of condition: K, B
- Precautionary procedure: O

## Discrepancy

AIRCRAFT WAS GROUNDED: OILY SMELLING FUMES ENTERED THE FLIGHT DECK ON DESCENT OCCURRING APPROXIMATELY AT 10,000 FEET LASTING UNTIL ABOUT 6,000 FEET WITH APU OFF. AFTER LANDING AND ENGINE SHUTDOWN AND SWITCHING TO APU BLEED AFTER IT HAD BEEN RUNNING FOR 3 MINUTES THE OILY FUMES AGAIN ENTERED THE FLIGHT DECK. TRIED PROCESS OF ELIMINATION BY SHUTTING DOWN BOTH PACKS AND TURNING ONE ON AT A TIME. THE NUMBER ONE PACK SEEMED TO PRODUCE THE FUMES. THE FUMES WERE ALSO REPORTED IN THE AFT GALLEY BY THE FLIGHT ATTENDANT. **ORIGINAL REPORT WAS AALA202411041501** MAINTENANCE FOUND OIL LEAKS AT THE APU COOLING FAN SEAL, WHICH WAS REPLACED, THE APU FCU (AALA202411206677), WHICH WAS REPLACED, THE APU LUBE MODULE (AALA202411202049), WHICH WAS REPLACED AND THE AIR / OIL SEPERATOR J TUBE (AALA202411208750), WHICH WAS REPLACED. A DECONTAMINATION OF THE ENVIRONMENTAL CONTROL SYSTEM WAS ACCOMPLISHED WITH NO LEAKS OR ODORS NOTED.
